Loading

Please wait...

Ibu

Generic Name: diphenhydramine and ibuprofen (DYE fen HYE dra meen and EYE bue proe fen)
Brand Name: Advil PM, Advil PM Liqui-Gels, Ibuprofen PM, Motrin PM
Physician reviewed Ibuprofen PM patient information - includes Ibuprofen PM description, dosage and directions.

Average Savings for ibu (generic): 47.53%
  • Prescription Settings
  • X

Prices and coupons of Ibu

Set your location
for drug prices near you

Enter your zip code


Please wait while the prices are loaded...

Don’t see your pharmacy listed? Most pharmacies accept our discounts, so have your pharmacist enter this coupon to see if you will save money:

Drug Information:
Diphenhydramine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose. Antihistamines can cause drowsiness, which can aid in the treatment of occasional sleep problems (insomnia). Ibuprofen is a nonsteroidal anti-inflammatory drug (NSAID). Ibuprofen works by reducing hormones that cause inflammation and pain in the body. Ibuprofen PM is a combination medicine used to treat occasional insomnia associated with minor aches and pains. Learn more

Ibu Side Effects

Ibuprofen PM Side Effects

Note: This document contains side effect information about diphenhydramine / ibuprofen. Some of the dosage forms listed on this page may not apply to the brand name Ibuprofen PM.

For the Consumer

Applies to diphenhydramine / ibuprofen: oral capsule, oral tablet

What are some side effects that I need to call my doctor about right away?

WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

  • Signs of an allergic reaction, like rash; hives; itching; red, swollen, blistered, or peeling skin with or without fever; wheezing; tightness in the chest or throat; trouble breathing, swallowing, or talking; unusual hoarseness; or swelling of the mouth, face, lips, tongue, or throat.
  • Chest pain or pressure.
  • Shortness of breath, a big weight gain, or swelling in the arms or legs.
  • Weakness on 1 side of the body, trouble speaking or thinking, change in balance, drooping on one side of the face, or blurred eyesight.
  • Very bad dizziness or passing out.
  • Any unexplained bruising or bleeding.
  • Very bad belly pain.
  • Black, tarry, or bloody stools.
  • Throwing up blood or throw up that looks like coffee grounds.

What are some other side effects of this drug?

All drugs may cause side effects. However, many people have no side effects or only have minor side effects. Call your doctor or get medical help if any of these side effects or any other side effects bother you or do not go away:

  • Feeling nervous and excitable.
  • Feeling sleepy.
  • Belly pain or heartburn.
  • Upset stomach or throwing up.

These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.

You may report side effects to the FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.

For Healthcare Professionals

Applies to diphenhydramine/ibuprofen: oral capsule, oral tablet

General

The more commonly reported adverse effects include drowsiness and dyspepsia.

Cardiovascular

Diphenhydramine:

Frequency not reported: Hypotension, tachycardia, palpitations

Ibuprofen:

Common (1% to 10%): Peripheral edema

Uncommon (Less than 1%): Elevated blood pressure

Nervous system

The CNS depressant effect of diphenhydramine parallels its plasma concentrations. The plasma concentration threshold for sedation is 30 to 42 ng/mL, and to cause mental impairment is 58 to 74 ng/mL. Dystonic reactions have been accompanied by dizziness, mental confusion, rigidity, lip and tongue protrusion, trismus, torticollis, and swallowing difficulties and generally resolve spontaneously. Delirium has been reported in elderly patients with mild dementia following a small oral dose of diphenhydramine.

The incidence of aseptic meningitis associated with ibuprofen is higher in patients with systemic lupus erythematosus and other connective tissue disease, although it has been reported in patients without such underlying disease states.

Diphenhydramine:

Very common (Greater than 10%): Drowsiness, sedation

Frequency not reported: Impaired motor skills, dystonic reactions, delirium

Ibuprofen:

Rare (less than 0.1%): Aseptic meningitis, paresthesias, and pseudotumor cerebri

Frequency not reported: Headache, drowsiness, dizziness

Gastrointestinal

More serious gastrointestinal effects of ibuprofen are uncommon but include occult blood loss, ulcer, gastrointestinal hemorrhage with or without perforation, and pancreatitis. In addition, a case of ibuprofen-associated colitis has been reported.

The incidence of gastrointestinal blood loss with ibuprofen is dose-related, occurring in up to 17% of patients receiving 1,600 mg per day and in 23% of patients receiving 2,400 mg per day.

Patients with a history of serious gastrointestinal events or alcohol abuse are at increased risk for severe gastrointestinal side effect. Ibuprofen should be used with caution in these patients.

Diphenhydramine:

Frequency not reported: Nausea, dry mouth

Ibuprofen:

Frequency not reported: Dyspepsia, nausea, diarrhea, abdominal pain, flatulence

Renal

Ibuprofen:

Frequency not reported: New or worsened renal insufficiency, nephrotic syndrome with and without renal failure, acute renal failure due to tubulointerstitial nephritis, papillary necrosis, and acute tubular necrosis

Ibuprofen may impair the ability of the kidney to cope with low renal blood flow states due to inhibition of prostaglandin-dependent afferent arteriolar vasodilation. Renal function may be further compromised in patients with heart failure, hypovolemia, cirrhosis, nephrotic syndrome, or hypoalbuminemia. Additional risk factors for ibuprofen-induced renal insufficiency are advanced age and concomitant use of diuretics.

A case-controlled study suggested that patients who consumed 5000 or more pills containing NSAIDs during their lifetime may be at increased risk of end-stage renal disease.

Hypersensitivity

Most commonly, hypersensitivity to diphenhydramine has manifested itself in patients receiving systemic drug after being sensitized to it by topical application. Sensitization with systemic administration has also been reported.

Patients who are at higher risk of hypersensitivity reactions to ibuprofen include those with the syndrome of asthma, nasal polyps, and angioedema and/or bronchospastic reactivity to aspirin. Rare cases of systemic reactions, including interstitial nephritis and diffuse pulmonary infiltrates, have also been reported.

Diphenhydramine:

Frequency not reported: Rash, pruritus, eczema, photosensitivity reactions

Ibuprofen:

Frequency not reported: Erythematous or urticarial rashes, pruritus, angioedema, bronchospasm, anaphylactoid reactions

Genitourinary

Diphenhydramine:

Frequency not reported: Urinary retention, dysuria

Hematologic

Reductions in serum hemoglobin concentrations are uncommon and are usually associated with occult gastrointestinal blood loss. Rare cases of ibuprofen-associated hemolytic anemia, autoimmune thrombocytopenia, and leukopenia have been reported.

Diphenhydramine:

Frequency not reported: Hemolytic anemia, thrombocytopenia, agranulocytosis

Ibuprofen:

Frequency not reported: Platelet dysfunction, neutropenia, agranulocytosis, aplastic anemia, hemolytic anemia, thrombocytopenia, eosinophilia, decreases in hemoglobin and hematocrit

Ocular

Diphenhydramine:

Frequency not reported: Blurred vision, diplopia, dry eyes

Ibuprofen:

Rare (less than 1%): Blurred vision

Frequency not reported: Scotomata, diplopia

Dermatologic

Ibuprofen:

Frequency not reported: Maculopapular rash, pruritus, vesiculobullous eruptions, erythema multiforme, Stevens-Johnson syndrome, alopecia, toxic epidermal necrolysis, photosensitivity reactions

Hepatic

Elevations in liver function tests three times normal values occur in less than 1% of patients treated with ibuprofen. Ibuprofen-induced hepatitis has been associated with a fatal outcome in some cases.

Ibuprofen:

Very common (over 10%): Elevations in liver function tests (15%)

Frequency not reported: Jaundice, hepatitis

Metabolic

Ibuprofen:

Frequency not reported: Hyponatremia and the Syndrome of Inappropriate Antidiuretic Hormone (SIADH), gynecomastia, hypoglycemia, metabolic acidosis

Respiratory

Ibuprofen:

Frequency not reported: Noncardiogenic pulmonary edema

Acute noncardiogenic pulmonary edema developed on two occasions in an HIV-positive patient. Infectious as well as cardiac etiologies were excluded. A close temporal relationship with the administration of ibuprofen and onset of symptoms was noted.

Psychiatric

Ibuprofen:

Frequency not reported: Depression

Other

Ibuprofen:

Common (1% to 10%): Tinnitus

Frequency not reported: Vertigo

Editorial References and Review

Medically reviewed by USARx EDITORIAL TEAM Last updated on 1/1/2020.

Source: Drugs.com Ibu (www.drugs.com/mtm/ibuprofen-pm.html).